Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 39, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 26, 2008, 3:13 PM EDT for 4 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2008, 3:13 PM EDT (19:13 UTC)
- Expired
- Apr 26, 2008, 8:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 76 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 261913 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 313 PM EDT SAT APR 26 2008 ...RED FLAG WARNING IN EFFECT THROUGH 8 PM FOR LONG DURATIONS OF CRITICAL RELATIVE HUMIDITIES TODAY... .VERY DRY AIR ABOVE THE SURFACE HAS BEEN MIXED DOWN THIS AFTERNOON RESULTING IN LOWER THAN EXPECTED RELATIVE HUMIDITIES. FLZ052-056-057-061-062-065-270000- /O.NEW.KTBW.FW.W.0039.080426T1913Z-080427T0000Z/ POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE- 313 PM EDT SAT APR 26 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. RELATIVE HUMIDITIES HAVE FALLEN TO NEAR 30 PERCENT AND WILL CONTINUE BELOW CRITICAL LEVELS FOR 4 OR 5 HOURS. WINDS ARE NOT EXPECTED TO BE A PROBLEM TODAY AS THEY REMAIN LESS THAN 15 MPH. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 26, 1:19 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 26, 1:19 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 119 PM EDT SAT APR 26 2008 .SHORT TERM (TONIGHT - MONDAY)...WEAK UPPER RIDGING OVER THE STATE WILL GET PUSHED TO THE EAST ON SUNDAY AS AN AMPLIFYING UPPER TROUGH MOVES EAST INTO THE LOWER MISSISSIPPI VALLEY...WHILE SURFACE HIGH PRESSURE FROM THE WESTERN ATLANTIC WEST ACROSS THE NORTH-CENTRAL PENINSULA PERSISTS THROUGH THE PERIOD. AN EAST TO SOUTHEAST WIND FLOW AROUND THE SURFACE HIGH WILL ALLOW FOR A SLOW INCREASE IN MOISTURE DURING THE DAY ON SUNDAY WHICH MAY LEAD TO SOME ISOLATED SHOWERS ALONG THE SEA BREEZE BOUNDARIES...MAINLY OVER INLAND LOCATIONS DURING THE AFTERNOON AND EARLY EVENING HOURS SO A 20% POP WILL BE DEPICTED IN THE GRIDS/ZONES. OUTSIDE OF THE SHOWER AREAS MAINLY WARM AND DRY CONDITIONS WILL CONTINUE. DURING SUNDAY NIGHT MOISTURE WILL CONTINUE TO SLOWLY INCREASE ACROSS THE REGION WITH INCREASING AND THICKENING CLOUDS EXPECTED OVERNIGHT. ON MONDAY THE AFOREMENTIONED UPPER TROUGH WILL MOVE EAST ACROSS THE EASTERN U.S. WITH AN ATTENDANT COLD FRONT APPROACHING THE FORECAST AREA FROM THE NORTHWEST LATE IN THE AFTERNOON. A DEEP SOUTH TO SOUTHWEST WIND FLOW AHEAD OF THESE FEATURES WILL CONTINUE TO MOISTEN THE AIR MASS ACROSS THE REGION WITH THE APPROACHING FRONT ACTING AS A FOCUSING MECHANISM FOR INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS (POPS 30-40% RANGE) DURING THE LATE AFTERNOON HOURS. THE GFS/NAM CONTINUE TO BE SLOWER WITH THE FRONTAL MOVEMENT...SO IT APPEARS THAT THE BEST CHANCES FOR SHOWERS/STORMS WILL BE LATE MONDAY AFTERNOON AND NIGHT. TEMPERATURES WILL REMAIN NEAR NORMAL ON SUNDAY...THEN NEAR TO SLIGHTLY BELOW NORMAL READINGS ARE EXPECTED ON MONDAY AS RAIN CHANCES INCREASE ACROSS THE REGION. && .LONG TERM (MONDAY NIGHT - SATURDAY)...A COLD FRONT MOVES OUT OF THE AREA MONDAY LATE EVENING WITH ONLY ISOLATED SHOWERS EXPECTED THROUGH THE OVERNIGHT HOURS. 20 POPS REMAIN IN PLACE FOR THE CWA WITH MOST RAINSHOWER ACTIVITY ENDING BY 06Z. MODEL DATA REMAIN FAIRLY CONSISTENT IN BRINGING STRONG HIGH PRESSURE IN THE WAKE OF THE FRONT CENTERED JUST TO THE NORTH OF THE STATE BEGINNING TUESDAY...AND EXPANDING WELL INTO THE EASTERN GULF. THE HIGH GRADUALLY MIGRATES EASTWARD AND KEEPS THE AREA UNDER GENERALLY NORTHERLY TO NORTHEASTERLY FLOW THROUGH THURSDAY...THEN SWITCHING TO A MORE WEAK EASTERLY AND SOUTHEASTERLY FLOW THROUGH SATURDAY...EXCEPT FOR SOME POSSIBLE PERIODS OF ONSHORE FLOW ALONG THE COAST IN THE AFTERNOON HOURS. A RATHER DRY AND STABLE AIRMASS WILL DESCEND UPON THE REGION BEHIND THE FRONTAL PASSAGE MONDAY EVENING WITH ATMOSPHERIC CONDITIONS BECOMING FAIRLY STABLE...WHICH REMAIN SO THROUGH THE END OF THE WORK WEEK. AS WINDS VEER TO THE EAST BEGINNING THURSDAY...SLOW WARM AND MOIST AIR ADVECTION WILL TAKE PLACE BUT SHOULD BE WEAK ENOUGH TO KEEP RAIN POTENTIAL VERY LOW. LATEST MODEL RUNS DO NOT SHOW SIGNIFICANT POPS WITH THIS FORECAST SOLUTION AND WILL REFRAIN FROM INCREASING POPS FOR THE WEEKEND AT THIS TIME. AFTER A BRIEF COOLING TREND TUESDAY AND THROUGH WEDNESDAY MORNING...TEMPS QUICKLY BOUNCE BACK TO NEAR OR ABOVE NORMALS FOR THE REST OF THE LONG TERM. EVEN MORNING LOWS ON WEDNESDAY WILL NOT DROP THAT MUCH...WITH MID TO UPPER 50S EXPECTED OVER MUCH OF THE AREA. && .AVIATION...VFR CONDITIONS SHOULD PREVAIL THROUGH THE NEXT 24 HOURS AT ALL TAF SITES WITH SOME BRIEF PERIODS OF VISIBILITIES AROUND 5 TO 6SM IN FOG AROUND SUNRISE POSSIBLE. && .MARINE...HIGH PRESSURE FROM THE WESTERN ATLANTIC RIDGING WEST ACROSS THE NORTH-CENTRAL PENINSULA WILL KEEP AN EAST TO SOUTHEAST WIND FLOW OVER THE COASTAL WATERS THROUGH SUNDAY...WITH A SEA BREEZE DEVELOPING ALONG THE COAST DURING THE AFTERNOON. UPPER AND SURFACE RIDGING WILL SLIDE FURTHER TO THE EAST ON MONDAY AS AN UPPER TROUGH MOVES EAST WITH A COLD FRONT MOVING THROUGH THE WATERS LATE MONDAY AFTERNOON AND NIGHT. SOUTHEAST FLOW ON SUNDAY WILL VEER INTO THE SOUTH AND SOUTHWEST ON MONDAY AHEAD OF THE APPROACHING FRONT...THEN SHIFT INTO THE NORTHWEST AND NORTH WITH SPEEDS POSSIBLY APPROACHING EXERCISE CAUTION VALUES FOR A WHILE LATE MONDAY NIGHT AND EARLY TUESDAY IN THE WAKE OF THE FRONT. HIGH PRESSURE NORTH OF THE WATERS TUESDAY NIGHT WILL MOVE EAST INTO THE WESTERN ATLANTIC DURING WEDNESDAY AND THURSDAY WITH LIGHTER WINDS AS THEY VEER INTO THE EAST. && .FIRE WEATHER...TEMPERATURES CLIMBING INTO THE LOWER 80S COMBINED WITH DRIER AIR MIXING DOWN TO THE SURFACE IS SUPPORTING HUMIDITY VALUES CLOSE TO 35% OVER PORTIONS OF THE FORECAST AREA EARLY THIS AFTERNOON...AND WILL NEED TO CONTINUE TO MONITOR CLOSELY FOR THE POSSIBILITY OF A SHORT FUSED RED FLAG WARNING FOR PORTIONS OF THE FORECAST AREA. ON SUNDAY SIMILAR CONDITIONS MAY AGAIN BE POSSIBLE OVER INTERIOR LOCATIONS AS ONLY SLOW MOISTURE RECOVERY IS EXPECTED DURING THE DAY. ON MONDAY INCREASING MOISTURE AND RAIN CHANCES WILL KEEP HUMIDITY VALUES ABOVE CRITICAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... TPA 65 83 69 82 / 5 10 10 40 FMY 63 87 67 83 / 5 10 10 30 GIF 63 86 67 84 / 5 20 20 40 SRQ 63 84 66 82 / 5 10 10 40 BKV 59 84 59 82 / 5 20 20 40 SPG 68 84 71 82 / 5 10 10 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...JCM LONG TERM/AVIATION...AR
Hazardous weather outlook, Apr 26, 5:12 AM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 512 AM EDT SAT APR 26 2008 FLZ039-042-043-048>052-055>057-060>062-065-262115- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 512 AM EDT SAT APR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE ALOFT AND AT THE SURFACE WILL KEEP DRY CONDITIONS IN PLACE TODAY. AN AFTERNOON SEA BREEZE WILL LEAD TO CLOUD DEVELOPMENT AND A FEW ISOLATED LIGHT SHOWERS OVER INTERIOR COAST AREAS...WITH LIGHT ACCUMULATIONS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL IMPACT THE AREA MONDAY AND MONDAY EVENING WITH A CHANCE OF SHOWERS AND THUNDERSTORMS AS WELL AS INCREASING SOUTHWEST WINDS. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR A RETURN TO DRY AND SEASONABLE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CANTIN
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.